posted on Jul, 24 2012 @ 09:31 AM
Originally posted by mjfromga
Did your daughter have ibuprofen? Both my daughter and my niece ended up in the hospital due to an allergic reaction to it (genetic predisposition).
My niece took extra-strength in college for cramps and it affected her eyes, rash, and such. My daughter was given it in 8th grade when she had a
cold as per doctor's prescription. It set off something called a post-viral encephalitis and she had a terrible headache and her eyes froze in place.
We ran her into our eye doctor (we trusted him more than the doctor) and he rushed her to the hospital. She didn't have a rash, but fever, headache,
and the eye thing. She said it sounded like a freight train was going through her head. They gave her a spinal tap right away, and that happened to
lower the pressure built up in her head and she felt almost immediately better. It took a couple of months before her eyes were back to normal,
though. Ibuprofen reactions can cause the issues you describe, also when she is sick with a virus.
You didn't say whether your daughter had taken Ibuprofen (Motrin, Advil...). My daughter had uneven pupils, too. She ended up with amnesia out of
the thing. It is rare, but if you Google ibuprofen and meningitis, you will see that the symptoms are very similar to your daughter's - high fever,
rash, sensitivity to light, eye problems, etc. We were told after the fact by the same doctor who prescribed it, that on rare instances, Ibuprofen
will cause meningitis (although we were told our daughter had encelphalitis). I think it must be an aspirin derivitive of some type since aspirin
isn't recommended for children as it can also cause meningitis. I think the instances are probably much higher than what is reported since the
patient often gets better and they don't figure out what caused it. Allergic reactions without the meningitis, like my niece had, are more common.
That's one of the reasons why they started vaccinating for measles. Kids would get measles and high feavers and parents would give them aspirin and
if the child is gentically predisposed, would end up with meningitis (or post-viral encephalitis, like my daughter). It used to be much more common.
They went over it with us at the time it happened, but is has something to do with the combination of the particular virus, the medicine, and the
edit on 24-7-2012 by mjfromga because: typo
edit on 24-7-2012 by mjfromga because: (no reason given)